Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Can Marinol Get You High

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Marijuana

...reefer, or cannabis. It has had many uses in different cultures. These include reducing pain and increasing appetite. Marijuana contains chemicals called cannabinoids. The best known is tetrahydrocannabinol or THC. The marijuana "high" is mainly due to THC. Marijuana was used medically in the U.S. until the late 1930s. Then there were claims of "reefer madness." Supposedly, marijuana caused crime, violence, insanity, and death. In 1970, U.S....
Ask the Experts

Marinol for nausea

In response to you answer about contolling nausea, I'd like to add my experience. When I started HIV meds I lost my appetite and began to feel not-quite-right all the time, with occasional waves of nausea. I began to lose about a pound each...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
Thanks for sharing your experience. I tell people that treating weight loss should be done in a multuifactorial way: get your appetite up, your hormones in balance and exercise!Nelson Read more »

Partying like a rock star

Hello Dr. Bob,Do you ever go on speaking tours? I know that there are many of us out here in cyberland who have come to rely on your advice and kind words. You should take your show on the road! Two years ago after an ill advised unsupervised drug...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...you had to learn that lesson the hard way.2.Quitting smoking! BRAVO!3.Why take more than the prescribed dose of Marinol? Super high I understand, but nobody likes a "very chatty Cathy." Stick to the recommended dose!4.Two bottles of red wine a... Read more »

What about Marinol?

I am thinking of running the suggestion to my Doc that we try Marinol for a weight gain of 15 lbs. I have tried Megace in the past to no avail. I once weighed 156 and now I am down to 141. Doing weel on HAART, (viral load <50 2 years)CD4 could be...
Alvan Fisher, M.D.

Response from Alvan Fisher, M.D.

Brown University School of Medicine
...have to check with an MD associated with your airline (if it is safe to do so) to find out about your flight status if you use marinol. Appetite stimulants such as marinol or megace do indeed stimulate appetite and will improve weight. Most of... Read more »

Weight Loss

I have been on Ritonavir, truvada & saquinavir for 1 year. My cd4 count is 360 & viral load undectable, however I have lost over 25 kilos in weight in < 1 year.Suffer from lost of appetite and fatigue. My HIV Dr told me before i started the meds i...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...like a skeleton" leads me to assume you have lost more than 10% of your lean body mass, which is the definition of wasting.Your elevated cholesterol may be a side effect of your two protease inhibitors (ritonavir and saquinavir). The first... Read more »
Articles
AIDS InfoNet

Wasting Syndrome

...role in wasting. Cytokines are proteins that produce inflammation to help the body fight infections. People with HIV have very high levels of cytokines. This makes the body produce more fats and sugars, but less protein. Unfortunately, these... Read more »
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...have three or more bowel movements each day. If your diarrhea lasts for more than a few days, contains blood, or if you have a high fever or stomach pain you should contact your health care provider. Your health care provider should: Test your... Read more »
AIDS Project Los Angeles

Marinol Restrictions Eased

...include steroids, codeine and some barbiturates. Schedule III drugs may also lead to moderate or low physical dependence or high psychological dependence. According to Boehringer Ingelheim/Roxane Laboratories, the rescheduling is due to a... Read more »
The Well Project

Hyperlipidemia and HIV/AIDS: High Cholesterol and Triglycerides

...cholesterol and triglycerides in the blood is importantfor the body to function properly, having too much is unhealthy. Having highlevels of lipids is called hyperlipidemia. Hyperlipidemia and HIV There are many possible causes for high... Read more »
Connect With Others

is there anything i can do to gain weight with hiv

Posted by tracey, 2 Replies
has anyone ever heard of juven, does it help people like us with hiv gain weight thanks Read more »

Just started ARV - Insurance, Drug costs, expenses

Posted by ajhope, 1 Reply
...developed countries would have to pay for theirs meds, for lab test, to see their doctors? etc. If your expenses are very high and you do not have insurance - then what do you do? Thank you all in advance for your replies. Read more »

marinol

Posted by Anonymous, 3 Replies
... effects it has on me. I take 2.5 mg three times a day before meals. Sometimes it makes me feel high, sometimes really high, and sometimes nothing at all. It does nothing for nausea, which I... Read more »

Marinol???

Posted by RayZ, 2 Replies
...Hello folks - Question for the group. I have a friend that has Marinol left over from bad times with HIV. She doesn't want to take any longer and asked if OK to sell. Any input? Appreciate your comments. Read more »